Alert archive / North Dakota / Red Flag Warnings in 2007
Red Flag Warning 15, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at Sep 28, 2007, 3:33 AM MDT for 9 counties in North Dakota. It took effect at Sep 28, 2007, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2007, 3:33 AM MDT (09:33 UTC)
- In effect from
- Sep 28, 2007, 12:00 PM MDT
- Expired
- Sep 28, 2007, 6:35 PM MDT
- In force
- 7 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Dunn County, ND, Golden Valley County, ND, Hettinger County, ND, McKenzie County, ND, Slope County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 178 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.6 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2003 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KBIS 280933 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 433 AM CDT FRI SEP 28 2007 ...RED FLAG WARNING IN EFFECT OVER WESTERN AND SOUTHWESTERN NORTH DAKOTA THIS AFTERNOON AND EARLY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... .SOUTH WINDS WILL RANGE BETWEEN 15 AND 25 MPH WITH ISOLATED GUSTS TO 30 MPH THIS AFTERNOON AS TEMPERATURES RISE INTO THE LOWER 80S. MINIMUM RELATIVE HUMIDITIES WILL FALL TO 15 TO 25 PERCENT. THE STRONG WINDS COMBINED WITH LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. NDZ017-018-031>033-040-041-043-044-282200- /O.NEW.KBIS.FW.W.0015.070928T1800Z-070929T0100Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN- ADAMS- 433 AM CDT FRI SEP 28 2007 /333 AM MDT FRI SEP 28 2007/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING. A LOW PRESSURE AND COLD FRONT WILL MOVE SOUTH FROM CANADA INTO NORTHERN MONTANA LATER TODAY. SOUTH WINDS BETWEEN 15 AND 30 MPH WILL BRING MUCH WARMER TEMPERATURES TO WESTERN AND SOUTHWESTERN NORTH DAKOTA. THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. THUS A RED FLAG WARNING HAS BEEN ISSUED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ KS
2 follow-up statements
000 WWUS83 KBIS 281948 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 248 PM CDT FRI SEP 28 2007 ...RED FLAG WARNING IS IN EFFECT OVER WESTERN AND SOUTHWESTERN NORTH DAKOTA EARLY THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... .SOUTH WINDS WILL RANGE BETWEEN 15 AND 25 MPH WITH ISOLATED GUSTS TO 30 MPH THIS AFTERNOON AS TEMPERATURES RISE INTO THE LOWER 80S. EARLY THIS AFTERNOON MINIMUM RELATIVE HUMIDITIES HAVE FALLEN TO 20 TO 25 PERCENT AND WILL FALL TO BELOW 20 PERCENT BY LATE AFTERNOON. THE STRONG WINDS COMBINED WITH LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. NDZ017-018-031>033-040-041-043-044-290100- /O.CON.KBIS.FW.W.0015.000000T0000Z-070929T0100Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN- ADAMS- 248 PM CDT FRI SEP 28 2007 /148 PM MDT FRI SEP 28 2007/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING. A LOW PRESSURE AND COLD FRONT WILL MOVE SOUTH FROM CANADA INTO NORTHERN MONTANA LATER TODAY. SOUTH WINDS BETWEEN 15 AND 30 MPH WILL BRING MUCH WARMER TEMPERATURES TO WESTERN AND SOUTHWESTERN NORTH DAKOTA. THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. THUS A RED FLAG WARNING HAS BEEN ISSUED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS83 KBIS 290035 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 735 PM CDT FRI SEP 28 2007 NDZ017-018-031>033-040-041-043-044-290145- /O.CAN.KBIS.FW.W.0015.000000T0000Z-070929T0100Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN- ADAMS- 735 PM CDT FRI SEP 28 2007 /635 PM MDT FRI SEP 28 2007/ ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE RED FLAG WARNING. WINDS HAVE DIMINISHED OVER THE WARNING AREA AND HUMIDITIES HAVE BEGUN TO RISE WITH THE LOSS OF AFTERNOON HEATING. THEREFORE THE RED FLAG WARNING HAS BEEN CANCELLED. $$ TWH
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Sep 28, 1:58 AM MDT, 1 hour 35 minutes earlier.
Area forecast discussion, Sep 28, 1:58 AM MDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 258 AM CDT FRI SEP 28 2007 .SHORT TERM...TODAY THROUGH MONDAY NIGHT... THE GFS/NAM BOTH INITIALIZED WELL AT 00Z...BUT TIMING OF NEXT INCOMING PACIFIC SFC FRONT/UPPER TROUGH BEGINS TO GO ASTRAY AFTER 00Z SAT. UPPER RIDGE CRESTING THE CWA THIS MORNING WILL MOVE EAST THIS AFTERNOON AN EVENING AS A SOUTHWEST FLOW ALOFT DEVELOPS. A MUCH WARMER AND WINDY DAY IS AHEAD TODAY. BOTH MODELS DEPICT AN 850MB JET OF 35KT TO 50KT ACROSS CENTRAL AND EASTERN NORTH DAKOTA TODAY. NAM BUFFER SOUNDINGS WOULD SUGGEST THAT THE INVERSIONS WOULD QUICKLY ERODE BY MID-MORNING WITH FULL MIXING BY EARLY AFTERNOON. HENCE AFTER COLLABORATING WITH NEIGHBORING OFFICES...DECIDED TO ISSUE A WIND ADVISORY FROM 16Z UNTIL 01Z SAT. THIS ADVISORY RUNS ALONG A LINE FROM MINOT TO BISMARCK TO LINTON AND AREAS EAST. ALSO...IN OUR SOUTHWEST AND WESTERN CWA...AS WE MIX OUT THIS AFTERNOON EXPECT MINIMUM RHS TO SLIP INTO THE 15 TO 25 PERCENT RANGE. WITH RANGELAND FIRE DANGER INDICES IN THE VERY HIGH CATEGORY AND WINDS INCREASING TO 15 TO 25 MPH...WENT AHEAD AND ISSUED A RED FLAG WARNING. SEE THE FIRE WEATHER DISCUSSION BELOW FOR FURTHER DETAILS. THE NAM IS ROUGHLY 3 TO 6 HOURS FASTER IN MOVING A SURFACE COLD FRONT THROUGH NORTH DAKOTA SATURDAY...WHILE THE UPPER TROUGH IN THE GFS LAGS ABOUT 12 HOURS BEHIND THE NAMS POSITION. DECIDED TO USE A BLEND OF THE FASTER NAM AND SLOWER GFS...BUT LEANING MORE TOWARDS THE SLOWER GFS SOLUTION. HPC IS DOING THE SAME. THE TIMING DIFFERENCES WITH THE SURFACE FRONT CAN BE SEEN IN THE 850MB TEMPS AT 00Z SUN. THE FASTER NAM BRINGS THE COLDER AIR IN WITH AN 850MB TEMP OF +11C...WHEREAS THE SLOWER GFS HOLDS THE WARMTH IN WITH AN 850MB TEMP OF +23C. SUNDAY WOULD BE THE COOLER DAY WITH A NORTHWEST FLOW AND TRANSITORY RIDGE APPROACHING. TROUGH CLEARS THE STATE BY 00Z MON...THUS PRECIP ENDS FROM WEST TO EAST DURING THE DAY. PRECIP CHANCES REMAIN IN THE SLIGHT CHC/ISOLATED SHWR/TSTM CATEGORY LATE TONIGHT THROUGH SATURDAY...THEN SCATTERED SHOWERS SATURDAY NIGHT BEFORE WANING ON SUNDAY FROM WEST TO EAST. .LONG TERM...TUESDAY THROUGH SATURDAY...ECMWF AND GFS CONTINUE TO BE IN GOOD AGREEMENT IN LONG TERM PERIOD. OPEN UPPER LEVEL TROUGH MIGRATES TO THE NORTHERN PLAINS BY TUESDAY...FOLLOWED BY GENERAL LOWERING HEIGHTS OVER MOST OF THE WESTERN AND CENTRAL US AS CLOSED UPPER LOW DEVELOPS OVER THE WESTERN US BY NEXT WEEKEND. MODELS DEPART BY THIS TIME WITH THE ECMWF CLOSING OFF A LOW OVER THE NW US AND GFS PLACES A LOW OVER THE NORTHERN PLAINS. WILL PLACE MORE CONFIDENCE IN THE EARLIER PERIODS AND GO WITH WIDELY SCATTERED SHOWERS TUESDAY AND WEDNESDAY...AND LEAVE THE REMAINDER DRY. WITH LOWERING HEIGHTS WILL GO WITH A SLIGHT COOLING TREND OF ABOUT 5 DEGREES DURING THE WEEK. && .AVIATION...SFC LOW WILL DEVELOP IN MONTANA BRINGING A DRY SOUTHERLY FLOW TO THE REGION. MAIN HAZARD TO AVIATION WILL BE THE GUSTY SOUTHERLY WINDS (25 TO 35 KTS) ACROSS CENTRAL NORTH DAKOTA. THIS WILL AFFECT THE MOT BIS AND JMS TAFS AFTER 18Z. OTHERWISE VFR. && .FIRE WEATHER...A RED FLAG WARNING WILL BE ISSUED FOR WESTERN AND SOUTHWESTERN NORTH DAKOTA THIS AFTERNOON AND EARLY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY. TEMPERATURES WILL RISE INTO THE LOWER 80S WITH MINIMUM RELATIVE HUMIDITIES FALLING INTO THE 15 TO 25 PERCENT RANGE THIS AFTERNOON. EXPECT SOUTH WINDS OF 15 TO 25 MPH WITH SOME GUSTS TO 30 MPH. THE STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL BE ENOUGH TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY EVENING. && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR NDZ017-018-031>033-040-041-043- 044. WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING FOR NDZ011>013-021>023-025-035>037-046>048-050-051. && KS/WAA
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 3:56 AM MDT | Wind Advisory | BIS | Burleigh, Dickey, Emmons, Foster, Kidder, LaMoure and 7 more | 15 hr |
Nearby
Red Flag Warnings in North Dakota, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.